Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 23, NWS Great Falls, MT

December 18, 2007

NWS Great Falls, MT issued this high wind warning at Dec 18, 2007, 7:30 PM MST. It took effect at Dec 18, 2007, 7:37 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2007, 7:30 PM MST (02:30 UTC)
In effect from
Dec 18, 2007, 7:37 PM MST
Expired
Dec 18, 2007, 11:26 PM MST
In force
4 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 190230
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
730 PM MST TUE DEC 18 2007

MTZ010-190330-
/O.CAN.KTFX.HW.A.0024.071219T1500Z-071220T0000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
730 PM MST TUE DEC 18 2007

...HIGH WIND WATCH IS CANCELLED FOR EASTERN GLACIER COUNTY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH FOR EASTERN GLACIER COUNTY. 

WHILE WINDS MAY GUST TO 50 MPH ACROSS EASTERN GLACIER COUNTY
THROUGH WEDNESDAY...THE THREAT FOR HIGHER WIND GUSTS HAS
CONSIDERABLE DIMINISHED. THUS...THE HIGH WIND WATCH FOR EASTERN
GLACIER COUNTY HAS BEEN CANCELLED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
INFORMATION.

$$

MTZ009-048-191200-
/O.UPG.KTFX.HW.A.0024.071219T1500Z-071220T0000Z/
/O.NEW.KTFX.HW.W.0023.071219T0400Z-071220T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
730 PM MST TUE DEC 18 2007

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST WEDNESDAY 
FOR THE ROCKY MOUNTAIN FRONT...
...HIGH WIND WATCH NO LONGER IN EFFECT FOR THE ROCKY 
MOUNTAIN FRONT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR THE ROCKY MOUNTAIN FRONT...WHICH IS IN EFFECT 
UNTIL 5 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT FOR THE ROCKY MOUNTAIN FRONT.

AS ANOTHER WEATHER DISTURBANCE APPROACHES THE AREA
TONIGHT...WINDS WILL INCREASE ACROSS THE WARNING AREA ONCE AGAIN.
SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH
ARE LIKELY ACROSS THE ROCKY MOUNTAIN FRONT THROUGH WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

COHEN
2 follow-up statements
000 
WWUS75 KTFX 190237
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
737 PM MST TUE DEC 18 2007

MTZ009-048-191200-
/O.EXT.KTFX.HW.W.0023.071219T0237Z-071220T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
737 PM MST TUE DEC 18 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST WEDNESDAY 
FOR THE ROCKY MOUNTAIN FRONT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST WEDNESDAY
FOR THE ROCKY MOUNTAIN FRONT.

AS ANOTHER WEATHER DISTURBANCE APPROACHES THE AREA TONIGHT...
WINDS WILL INCREASE ACROSS THE WARNING AREA ONCE AGAIN. SUSTAINED
WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH ARE
LIKELY ACROSS THE ROCKY MOUNTAIN FRONT THROUGH WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

COHEN
000 
WWUS75 KTFX 190626
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1126 PM MST TUE DEC 18 2007

MTZ009-048-190730-
/O.CAN.KTFX.HW.W.0023.000000T0000Z-071220T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
1126 PM MST TUE DEC 18 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WINDS ARE STILL EXPECTED OVER THE ROCKY MOUNTAIN FRONT
TONIGHT THROUGH WEDNESDAY. WITH THE COMBINATION OF HIGH WINDS
AND FALLING SNOW...A WINTER STORM WARNING HAS BEEN ISSUED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 18, 5:00 PM MST, 2 hours 30 minutes earlier.

Area forecast discussion, Dec 18, 5:00 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
500 PM MST TUE DEC 18 2007

.DISCUSSION...

TONIGHT THROUGH THURSDAY...FLOW ALOFT REMAINS MOSTLY ZONAL WITH
SEVERAL SHORTWAVES MOVING THROUGH THE FLOW. THE FIRST LOW PRESSURE
TROF WILL MOVE OVER THE IDAHO PANHANDLE AROUND MIDNIGHT. IT MOVES
QUICKLY THROUGH THE AREA AND WILL MAINLY RESULT IN WINDS...MOST
PRECIP WILL BE RESTRICTED TO THE ROCKIES AND EXTREME SOUTHWEST
MONTANA. THIS TROF WILL BE OVER EASTERN MONTANA BY WEDNESDAY
AFTERNOON AND WEAK RIDGING DEVELOPS OVER THE ZONES...BUT ANOTHER
WEAK DISTURBANCE APPROACHES THE ROCKIES WEDNESDAY NIGHT. DYNAMICS
MOVE ACROSS THE HILINE AND SOUTHERN ALBERTA AND WILL KEEP BRISK
WINDS IN THE FORECAST. WINDS WILL CONTINUE TO INCREASE DURING THE
DAY AS AN UPPER LEVEL JET MOVES ACROSS THE WESTERN US AHEAD OF A
DEEPER LOW PRESSURE TROF. THIS TROF SPLITS AS IT MOVES TOWARDS THE
ROCKIES AND PRECIP EAST OF THE ROCKIES WILL MAINLY BE OVER
MOUNTAINS. THURSDAY WILL BE ANOTHER WINDY DAY ACROSS MOST OF NORTH
CENTRAL MONTANA. WILL LEAVE CURRENT HIGH WIND WATCH IN PLACE AS WELL
AS THE SNOW AND BLOWING SNOW ADVISORY. ZELZER

THURSDAY NIGHT THROUGH SUNDAY NIGHT...A RATHER UNSETTLED PATTERN
STARTS THE PERIOD. AN UPPER TROF WILL BE OVER THE AREA THURSDAY
NIGHT AND INTO FRIDAY BRINGING SCATTERED SNOW TO THE MOUNTAINS AND
WIDELY SCATTERED SNOW TO THE PLAINS. A STRONG POSITIVE TILT UPPER
RIDGE PUSHES INTO WESTERN MONTANA SATURDAY USHERING IN DRIER AND
STABLE AIR. A FEW SNOW SHOWERS WILL BE POSSIBLE OVER THE ROCKY
MOUNTAIN FRONT. THE RIDGE AXIS SHIFTS OVER EASTERN MONTANA SUNDAY AS
WEAK SHORT WAVE ENERGY RIDES IN FROM THE WEST. THE WESTERN AND
SOUTHWEST MOUNTAINS WILL SEE SOME SNOW SHOWER ACTIVITY WITH LITTLE
SNOW OVER THE PLAINS. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES
FRIDAY AND SATURDAY BEFORE RETURNING TO NEAR SEASONAL READINGS ON
SUNDAY.

MONDAY AND TUESDAY...A SERIES OF PACIFIC DISTURBANCES WILL MOVE
THROUGH THE REGION DURING THIS PERIOD. A CHANCE FOR MOUNTAIN SNOW
SHOWERS ALONG THE DIVIDE. THE PLAINS SHOULD REMAIN MOSTLY DRY
THROUGH THE PERIOD. WESTERLY WINDS ARE EXPECTED TO BE BRISK ALONG
THE FRONT RANGE AND INTO THE CENTRAL PLAINS. SAUCIER

&&

.AVIATION...
UPDATED 0000Z.
FOR THE PLAINS EXPECT VFR CONDITIONS. CEILINGS ABOVE 25000 FT WILL
LOWER TO NEAR 10000 FT THIS EVENING AHEAD OF A WEATHER DISTURBANCE.
AS THE WEATHER DISTURBANCE PASSES THROUGH THE AREA LATE THIS EVENING
AND AFTER MIDNIGHT EXPECT CLOUDS TO BECOME SCATTERED. FOR TUESDAY
HAVE ONLY FAIR CONFIDENCE IN CLOUD FORECASTS BUT AGAIN AS MENTIONED
ABOVE AM CONFIDENT THERE WILL BE VFR CEILINGS. AS FOR WINDS AM NOT
EXPECTING MUCH DROPOFF IN WIND SPEEDS TONIGHT AND COULD SEE AN
INCREASE. A LITTLE UNSURE ABOUT WIND DIRECTIONS FOR TONIGHT.
SOUTHERLY WINDS SHOULD VEER ABOUT 20 TO 30 DEGREES LATER TONIGHT.
ALTHOUGH IT WAS NOT MENTIONED IN THE TAFS...NEAR 00Z THURSDAY EXPECT
WINDS TO DROP OFF CLOSE TO 10 KNOTS. FOR THE WESTERN MOUNTAINS
EXPECT CONSIDERABLE MOUNTAIN OBSCUREMENT. FOR THE SOUTHWEST
MOUNTAINS AND VALLEYS...EXPECT SNOW SHOWERS WITH SOME MOUNTAIN
OBSCUREMENT. THE VALLEYS SHOULD SEE VFR CONDITIONS BUT CAN NOT RULE
OUT LOCAL MVFR CEILINGS/VISIBILITIES TONIGHT. SNOW SHOWERS SHOULD BE
LESS WIDESPREAD WEDNESDAY WITH ONLY LOCAL MOUNTAIN OBSCUREMENT. BLANK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  35  46  30  41 /  10   0  10  20
CTB  27  44  21  39 /  10   0  10  20
HLN  25  43  25  36 /  20  10  20  40
BZN  25  43  27  38 /  10  10  20  30
WEY  24  30  27  29 /  60  50  70  70
DLN  24  38  24  37 /  20  20  40  50
HVR  23  43  18  36 /  10   0  10  10
LWT  26  44  26  42 /  10   0  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR MTZ009-010-048.

SNOW AND BLOWING SNOW ADVISORY UNTIL 8 AM MST WEDNESDAY FOR
MTZ009-048.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 18, 9:25 AM MST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
925 AM MST TUE DEC 18 2007

MTZ009-010-048-191200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
925 AM MST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR THE ROCKY
MOUNTAIN FRONT FROM THIS EVENING THROUGH EARLY WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND IN THE
CUT BANK AREA WEDNESDAY...THUS A HIGH WIND WATCH HAS BEEN ISSUED
FOR THIS REGION.

ANOTHER STORM SYSTEM WILL AFFECT THE ROCKY MOUNTAIN FRONT
WEDNESDAY NIGHT AND THURSDAY. EXPECT ANOTHER PERIOD OF SNOW AND
STRONG WINDS TO AFFECT THIS REGION. ADDITIONAL WINTER WEATHER
ADVISORIES OR WARNINGS COULD BE ISSUED LATER IN THE WEEK FOR THIS
EVENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-055-191200-
BEAVERHEAD-MADISON-GALLATIN-
506 AM MST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW WILL AFFECT THE FAR SOUTHERN PORTIONS OF
BEAVERHEAD...MADISON AND GALLATIN COUNTIES TODAY...MAINLY SOUTH OF
A LINE FROM LIMA TO BIG SKY. A FEW INCHES OF ACCUMULATING SNOW
FALL IS LIKELY IN THE MOUNTAINS...ESPECIALLY NEAR MONIDA PASS AND
WEST YELLOWSTONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL AFFECT SOUTHWEST MONTANA WEDNESDAY NIGHT
INTO THURSDAY. THERE IS THE POTENTIAL THAT SIGNIFICANT SNOW
ACCUMULATIONS COULD OCCUR IN THE MOUNTAINS. A WINTER STORM
WATCH...WARNING OR ADVISORY COULD BE ISSUED LATER IN THE WEEK FOR
THIS SNOW EVENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ011>014-044>047-049>054-191200-
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
506 AM MST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 8:57 PM MSTWinter Storm WatchTFX13 hr
Dec 18, 11:24 PM MSTWinter Storm WarningTFX46 hr
Dec 19, 2:46 PM MSTWinter Weather AdvisoryTFX30 hr

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.